Journals / MN Oftalmoloji / 2019 / Cilt: 26 - Sayı: 1

Optic Neuropathy Development Following Sildenafil Use in Behçet’s Patient

Behçet Hastasında Sildenafil Kullanımı Sonrasında Optik Nöropati Gelişimi

Pages
56–58
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

In conclusion, an association between Behçet's disease and de- creased vision due to sildenafil use has been encountered for the first time and we wanted to present this case to emphasize the need to be care- ful in terms of ischemic optic neuropathy in the presence of this condition.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:A 44-year-old male patient who was being followed and treated for Behçet’s disease at our clinic presented with decreased visual acuity that had started following the use of sildenafil.
📊
Key Findings & Data:The visual acuity of the right eye had previously been 0.4 on the Snellen chart and had decreased to 0.15.
💡
Conclusion & Impact:In conclusion, an association between Behçet's disease and de- creased vision due to sildenafil use has been encountered for the first time and we wanted to present this case to emphasize the need to be care- ful in terms of ischemic optic neuropathy in the presence of this condition.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

A 44-year-old male patient who was being followed and treated for Behçet’s disease at our clinic presented with decreased visual acuity that had started following the use of sildenafil. The visual acuity of the right eye had previously been 0.4 on the Snellen chart and had decreased to 0.15. The right optic disc was pale. Fluorescein angiography findings were normal. Posterior ischemic optic neuropathy was considered. Oral steroids were used for treatment but the visual acuity did not increase. In conclusion, an association between Behçet's disease and de- creased vision due to sildenafil use has been encountered for the first time and we wanted to present this case to emphasize the need to be care- ful in terms of ischemic optic neuropathy in the presence of this condition.

Özet

Daha önce kliniğimizde Behçet üveiti tanısıyla takibi yapılan kırk dört yaşında erkek hasta sildenafil kullanımı sonrası başlayan ani gör- me azalması ile başvurdu. Sağ gözün görme keskinliği iki hafta önce snellen eşelinde 0,4 iken, son ziyarette 0,15 olarak tespit edildi. Fundus muayenesinde sağ gözde optik disk soluktu. Floresein anjiyografisinde anormal bir bulgu izlenmedi. Posterior iskemik optik nöropati düşünül- dü. Tedavisinde oral steroid verildi ancak görme artışı sağlanamadı. Sonuç olarak Behçet hastalığı ve sildenafil kullanımına bağlı gelişen gör- me azalması birlikteliğinin ilk kez karşılaşılan bir durum olduğunu; bu durumun varlığında olası iskemik optik nöropati açısından dikkatli olun- ması gerektiğini vurgulamak için bu olguyu sunmak istedik.

🔖

Cite This Article

CUMURCU, T., FIRAT, İ. T. (2019). Optic Neuropathy Development Following Sildenafil Use in Behçet’s Patient. MN Oftalmoloji, Cilt: 26 - Sayı: 1, 56–58. https://ajindex.com/articles/295400

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (9)

  1. Rucker JC, Biousse V, Newman NJ. Ischemic optic neuropathies. Curr Opin Neurol 2004;17:27-35.
  2. Campbell UB, Walker AM, Gaffney M. et al. Acute nonarteritic anterior ischemic optic neuropathy and exposure to phosphodi- esterase type 5 inhibitors. J Sex Med 2015;12:139-51.
  3. Flahavan EM, Li H, Gupte-Singh K et al. Prospective Case- crossover Study Investigating the Possible Association Between Nonarteritic Anterior Ischemic Optic Neuropathy and Phosp hodi - esterase Type 5 Inhibitor Exposure. Urology 2017;105:76-84.
  4. Scouras J, Koutroumanos J. Ischemic optic neuropathy in Behcet’s syndrome. Ophthalmologica 1976;173:11-18.
  5. Lim JW, Kang SH. A case of Behçet's disease complicated by bi- lateral posterior ischemic optic neuropathy. Int Ophthalmol 2011; 31:157-60.
  6. Bulur I, Onder M. Behçet disease: New aspects. Clin Dermatol 2017;35:421-34.
  7. Nanke Y, Kotake S, Goto M, Matsubara M, Ujihara H. A Japanese case of Behcet’s disease complicated by recurrent optic neuropa- thy involving both eyes: a third case in the english literature. Mod Rheumatol 2009;19:334-7
  8. Shima S, Nishimura K, Yamanaka K. et al. A case of Adamantiades-Behçet disease with ischemic optic neuritis (poste- rior optic neuropathy). J Dtsch Dermatol Ges 2007;5:1010-14.
  9. Su DH, Ang PS, Tow SL. Bilateral posterior ischemic optic neu- ropathy associated with use of sildenafil. J Neuroophthalmol 2008;28(1):75. Coca MN, Morgan ML, Gupta P, Elkeeb A, Lee AG. Bilateral pos- terior ischemic optic neuropathy associated with the use of Sildenafil for pulmonary hypertension. Can J Ophthalmol 2016; 51:96-9.